• Previous Article
    Damped Klein-Gordon equation with variable diffusion coefficient
  • CPAA Home
  • This Issue
  • Next Article
    Global boundedness of radial solutions to a parabolic-elliptic chemotaxis system with flux limitation and nonlinear signal production
doi: 10.3934/cpaa.2021043
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation

1. 

Key Laboratory of Systems and Control, Institute of Systems Science, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

2. 

School of Mathematical Sciences University of Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author

Received  October 2020 Revised  January 2021 Early access March 2021

Fund Project: The work is supported by the National Science Foundation of China, grants no. 12071463 and no. 61573342 and Key Research Program of Frontier Sciences, CAS, no. QYZDJ-SSW-SYS011

Long time behavior of a semilinear wave equation with variable coefficients with nonlinear boundary dissipation is considered. It is shown that the existence of global and compact attractors depends on the curvature properties of a Riemannian metric given by the variable coefficients.

Citation: Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021043
References:
[1]

I. Chueshov, Strong solutions and attractors for von Karman equations, Math USSR Sbornik, 69 (1991), 25-36.  doi: 10.1070/SM1991v069n01ABEH001230.  Google Scholar

[2]

I. ChueshovM. Eller and I. Lasiecka, On the attractor for a semilinear wave equation with critical exponent and nonlinear boundary dissipation, Commun. PDE., 27 (2002), 1901-1951.  doi: 10.1081/PDE-120016132.  Google Scholar

[3]

I. Chueshov and I. Lasiecka, Attractors for second-order evolution equations with a nonlinear damping, J. Dyn. Differ. Equ., 16 (2004), 469-512.  doi: 10.1007/s10884-004-4289-x.  Google Scholar

[4]

I. ChueshovM. Eller and I. Lasiecka, Finite dimensionality of the attractor for a semilinear wave equation with nonlinear boundary dissipation, Commun. Partial Differ. Equ., 29 (2005), 1847-1876.  doi: 10.1081/PDE-200040203.  Google Scholar

[5]

I. Chueshov and I. Lasiecka, On global attractor for 2D Kirchhoff-Boussinesq model with supercritical nonlinearity, Commun. Partial Differ. Equ., 36 (2010), 67-99.  doi: 10.1080/03605302.2010.484472.  Google Scholar

[6]

I. ChueshovIgor and I. Lasiecka, Global attractors for von Karman evolutions with a nonlinear boundary dissipation, J. Differ. Equ., 198 (2004), 196-231.  doi: 10.1016/j.jde.2003.08.008.  Google Scholar

[7]

I. Chueshov and I. Lasiecka, Attractors and long time behavior of von Karman thermoelastic plates, Appl. Math. Optim., 58 (2008), 195-241.  doi: 10.1007/s00245-007-9031-8.  Google Scholar

[8]

E. Fereisel, Global attractors for semilinear damped wave equations with supercritical exponent, J. Differ. Equ., 116 (1995), 431-447.  doi: 10.1006/jdeq.1995.1042.  Google Scholar

[9]

B. Francesca and D. Toundykov, Finite dimensional attractor for a composite system of wave/plate equations with localised damping, Nonlinearity, 23 (2010), 2271-2306.  doi: 10.1088/0951-7715/23/9/011.  Google Scholar

[10]

J. Ghidaglia and R. Temam, Regularity of the solutions of second order evolution equations and their attractors, Annali Della Scuola Normale Superiore di Pisa, 14 (1987), 485-511.   Google Scholar

[11]

J. Ghidaglia and R. Temam, Attractors of damped nonlinear hyperbolic equations, J. Math. Pure Appl., 66 (1987), 273-319.   Google Scholar

[12]

J. Hale, Asymptotic Behavior of Dissipative Systems, AMS, 1988. doi: 10.1090/surv/025.  Google Scholar

[13]

A. Haraux, Semilinear Hyperbolic Problems in Bounded Domains, In MathematicalReports, Harwood Gordon Breach, NewYork, 1987.  Google Scholar

[14]

I. Lasiecka, Finite-Dimensionality of Attractors Associated with von Karman Plate Equations and Boundary Damping, J. Differ. Equ., 117 (1995), 357-389.  doi: 10.1006/jdeq.1995.1057.  Google Scholar

[15]

I. Lasiecka, Local and global compact attractors arising in nonlinear elasticity, the case of noncompact nonlinearity and nonlinear dissipation, J. Math. Anal. Appl., 196 (1995), 332–C360. doi: 10.1006/jmaa.1995.1413.  Google Scholar

[16]

I. Lasiecka and D. Tataru, Uniform boundary stabilization of a semilinear wave equation with nonlinear boundary dissipation, Differ. Integral Equ., 6 (1993), 507-533.   Google Scholar

[17]

I. Lasiecka and R. Triggiani, Uniform stabilization of the wave equation with dirichlet or Neumann feedback control without geometrical conditions, Appl. Math. Optim., 25 (1992), 189-224.  doi: 10.1007/BF01182480.  Google Scholar

[18]

I. LasieckaI. Chueshov and F. Bucci, Global attractor for a composite system of nonlinear wave and plate equations, Commun. Pure Appl. Anal., 6 (2012), 113-140.  doi: 10.3934/cpaa.2007.6.113.  Google Scholar

[19]

I. Lasiecka and I. Chueshov, Existence, uniqueness of weak solutions and global attractors for a class of nonlinear 2D Kirchhoff-Boussinesq models, Discrete Contin. Dyn. Syst., 15 (2012), 777-809.  doi: 10.3934/dcds.2006.15.777.  Google Scholar

[20]

R. Showalter, Monotone operators in banach spaces and nonlinear partial differential equations, AMS, Providence, 1997. doi: 10.1090/surv/049.  Google Scholar

[21]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Annali di Matematica Pura ed Applicata Serie, 148 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[22]

R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[23]

R. Triggian and P. F. Yao, Carleman estimates with no lower-order terms for general riemann wave equations. global uniqueness and observability in one shot, Appl. Math. Optim., 46 (2002), 331-375.  doi: 10.1007/s00245-002-0751-5.  Google Scholar

[24]

P. F. Yao, On the observability inequalities for the exact controllability of the wave equation with variable coefficients, SIAM J. Control Optim., 37 (1999), 1568-1599.  doi: 10.1137/S0363012997331482.  Google Scholar

[25]

P. F. Yao, Boundary controllability for the quasilinear wave equation, Appl. Math. Optim., 61 (2010), 191-233.  doi: 10.1007/s00245-009-9088-7.  Google Scholar

[26]

P. F. Yao, Global smooth solutions for the quasilinear wave equation with boundary dissipation, J. Differ. Equ., 241 (2007), 62-93.  doi: 10.1016/j.jde.2007.06.014.  Google Scholar

[27] P. F. Yao, Modeling and Control in Vibrational and Structural Dynamics. A differential geometric approach. Chapman Hall/CRC Applied Mathematics and Nonlinear Science Series, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[28]

Z. F. Zhang and P. F. Yao, Global smooth solutions of the quasilinear wave equation with internal velocity feedbacks, SIAM J. Control Optim., 47 (2008), 2044-2077.  doi: 10.1137/070679454.  Google Scholar

show all references

References:
[1]

I. Chueshov, Strong solutions and attractors for von Karman equations, Math USSR Sbornik, 69 (1991), 25-36.  doi: 10.1070/SM1991v069n01ABEH001230.  Google Scholar

[2]

I. ChueshovM. Eller and I. Lasiecka, On the attractor for a semilinear wave equation with critical exponent and nonlinear boundary dissipation, Commun. PDE., 27 (2002), 1901-1951.  doi: 10.1081/PDE-120016132.  Google Scholar

[3]

I. Chueshov and I. Lasiecka, Attractors for second-order evolution equations with a nonlinear damping, J. Dyn. Differ. Equ., 16 (2004), 469-512.  doi: 10.1007/s10884-004-4289-x.  Google Scholar

[4]

I. ChueshovM. Eller and I. Lasiecka, Finite dimensionality of the attractor for a semilinear wave equation with nonlinear boundary dissipation, Commun. Partial Differ. Equ., 29 (2005), 1847-1876.  doi: 10.1081/PDE-200040203.  Google Scholar

[5]

I. Chueshov and I. Lasiecka, On global attractor for 2D Kirchhoff-Boussinesq model with supercritical nonlinearity, Commun. Partial Differ. Equ., 36 (2010), 67-99.  doi: 10.1080/03605302.2010.484472.  Google Scholar

[6]

I. ChueshovIgor and I. Lasiecka, Global attractors for von Karman evolutions with a nonlinear boundary dissipation, J. Differ. Equ., 198 (2004), 196-231.  doi: 10.1016/j.jde.2003.08.008.  Google Scholar

[7]

I. Chueshov and I. Lasiecka, Attractors and long time behavior of von Karman thermoelastic plates, Appl. Math. Optim., 58 (2008), 195-241.  doi: 10.1007/s00245-007-9031-8.  Google Scholar

[8]

E. Fereisel, Global attractors for semilinear damped wave equations with supercritical exponent, J. Differ. Equ., 116 (1995), 431-447.  doi: 10.1006/jdeq.1995.1042.  Google Scholar

[9]

B. Francesca and D. Toundykov, Finite dimensional attractor for a composite system of wave/plate equations with localised damping, Nonlinearity, 23 (2010), 2271-2306.  doi: 10.1088/0951-7715/23/9/011.  Google Scholar

[10]

J. Ghidaglia and R. Temam, Regularity of the solutions of second order evolution equations and their attractors, Annali Della Scuola Normale Superiore di Pisa, 14 (1987), 485-511.   Google Scholar

[11]

J. Ghidaglia and R. Temam, Attractors of damped nonlinear hyperbolic equations, J. Math. Pure Appl., 66 (1987), 273-319.   Google Scholar

[12]

J. Hale, Asymptotic Behavior of Dissipative Systems, AMS, 1988. doi: 10.1090/surv/025.  Google Scholar

[13]

A. Haraux, Semilinear Hyperbolic Problems in Bounded Domains, In MathematicalReports, Harwood Gordon Breach, NewYork, 1987.  Google Scholar

[14]

I. Lasiecka, Finite-Dimensionality of Attractors Associated with von Karman Plate Equations and Boundary Damping, J. Differ. Equ., 117 (1995), 357-389.  doi: 10.1006/jdeq.1995.1057.  Google Scholar

[15]

I. Lasiecka, Local and global compact attractors arising in nonlinear elasticity, the case of noncompact nonlinearity and nonlinear dissipation, J. Math. Anal. Appl., 196 (1995), 332–C360. doi: 10.1006/jmaa.1995.1413.  Google Scholar

[16]

I. Lasiecka and D. Tataru, Uniform boundary stabilization of a semilinear wave equation with nonlinear boundary dissipation, Differ. Integral Equ., 6 (1993), 507-533.   Google Scholar

[17]

I. Lasiecka and R. Triggiani, Uniform stabilization of the wave equation with dirichlet or Neumann feedback control without geometrical conditions, Appl. Math. Optim., 25 (1992), 189-224.  doi: 10.1007/BF01182480.  Google Scholar

[18]

I. LasieckaI. Chueshov and F. Bucci, Global attractor for a composite system of nonlinear wave and plate equations, Commun. Pure Appl. Anal., 6 (2012), 113-140.  doi: 10.3934/cpaa.2007.6.113.  Google Scholar

[19]

I. Lasiecka and I. Chueshov, Existence, uniqueness of weak solutions and global attractors for a class of nonlinear 2D Kirchhoff-Boussinesq models, Discrete Contin. Dyn. Syst., 15 (2012), 777-809.  doi: 10.3934/dcds.2006.15.777.  Google Scholar

[20]

R. Showalter, Monotone operators in banach spaces and nonlinear partial differential equations, AMS, Providence, 1997. doi: 10.1090/surv/049.  Google Scholar

[21]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Annali di Matematica Pura ed Applicata Serie, 148 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[22]

R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[23]

R. Triggian and P. F. Yao, Carleman estimates with no lower-order terms for general riemann wave equations. global uniqueness and observability in one shot, Appl. Math. Optim., 46 (2002), 331-375.  doi: 10.1007/s00245-002-0751-5.  Google Scholar

[24]

P. F. Yao, On the observability inequalities for the exact controllability of the wave equation with variable coefficients, SIAM J. Control Optim., 37 (1999), 1568-1599.  doi: 10.1137/S0363012997331482.  Google Scholar

[25]

P. F. Yao, Boundary controllability for the quasilinear wave equation, Appl. Math. Optim., 61 (2010), 191-233.  doi: 10.1007/s00245-009-9088-7.  Google Scholar

[26]

P. F. Yao, Global smooth solutions for the quasilinear wave equation with boundary dissipation, J. Differ. Equ., 241 (2007), 62-93.  doi: 10.1016/j.jde.2007.06.014.  Google Scholar

[27] P. F. Yao, Modeling and Control in Vibrational and Structural Dynamics. A differential geometric approach. Chapman Hall/CRC Applied Mathematics and Nonlinear Science Series, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[28]

Z. F. Zhang and P. F. Yao, Global smooth solutions of the quasilinear wave equation with internal velocity feedbacks, SIAM J. Control Optim., 47 (2008), 2044-2077.  doi: 10.1137/070679454.  Google Scholar

[1]

Zhijian Yang, Zhiming Liu, Na Feng. Longtime behavior of the semilinear wave equation with gentle dissipation. Discrete & Continuous Dynamical Systems, 2016, 36 (11) : 6557-6580. doi: 10.3934/dcds.2016084

[2]

Kangsheng Liu, Xu Liu, Bopeng Rao. Eventual regularity of a wave equation with boundary dissipation. Mathematical Control & Related Fields, 2012, 2 (1) : 17-28. doi: 10.3934/mcrf.2012.2.17

[3]

Andrzej Nowakowski. Variational approach to stability of semilinear wave equation with nonlinear boundary conditions. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2603-2616. doi: 10.3934/dcdsb.2014.19.2603

[4]

Moez Daoulatli, Irena Lasiecka, Daniel Toundykov. Uniform energy decay for a wave equation with partially supported nonlinear boundary dissipation without growth restrictions. Discrete & Continuous Dynamical Systems - S, 2009, 2 (1) : 67-94. doi: 10.3934/dcdss.2009.2.67

[5]

Dalibor Pražák. On the dimension of the attractor for the wave equation with nonlinear damping. Communications on Pure & Applied Analysis, 2005, 4 (1) : 165-174. doi: 10.3934/cpaa.2005.4.165

[6]

Nikos I. Karachalios, Nikos M. Stavrakakis. Estimates on the dimension of a global attractor for a semilinear dissipative wave equation on $\mathbb R^N$. Discrete & Continuous Dynamical Systems, 2002, 8 (4) : 939-951. doi: 10.3934/dcds.2002.8.939

[7]

Mohammad Akil, Ali Wehbe. Stabilization of multidimensional wave equation with locally boundary fractional dissipation law under geometric conditions. Mathematical Control & Related Fields, 2019, 9 (1) : 97-116. doi: 10.3934/mcrf.2019005

[8]

Gen Nakamura, Michiyuki Watanabe. An inverse boundary value problem for a nonlinear wave equation. Inverse Problems & Imaging, 2008, 2 (1) : 121-131. doi: 10.3934/ipi.2008.2.121

[9]

George Avalos, Pelin G. Geredeli, Justin T. Webster. Finite dimensional smooth attractor for the Berger plate with dissipation acting on a portion of the boundary. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2301-2328. doi: 10.3934/cpaa.2016038

[10]

Jeong Ja Bae, Mitsuhiro Nakao. Existence problem for the Kirchhoff type wave equation with a localized weakly nonlinear dissipation in exterior domains. Discrete & Continuous Dynamical Systems, 2004, 11 (2&3) : 731-743. doi: 10.3934/dcds.2004.11.731

[11]

Jun Zhou. Global existence and energy decay estimate of solutions for a class of nonlinear higher-order wave equation with general nonlinear dissipation and source term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1175-1185. doi: 10.3934/dcdss.2017064

[12]

Zhiming Liu, Zhijian Yang. Global attractor of multi-valued operators with applications to a strongly damped nonlinear wave equation without uniqueness. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 223-240. doi: 10.3934/dcdsb.2019179

[13]

Hongwei Zhang, Qingying Hu. Asymptotic behavior and nonexistence of wave equation with nonlinear boundary condition. Communications on Pure & Applied Analysis, 2005, 4 (4) : 861-869. doi: 10.3934/cpaa.2005.4.861

[14]

Tae Gab Ha. On viscoelastic wave equation with nonlinear boundary damping and source term. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1543-1576. doi: 10.3934/cpaa.2010.9.1543

[15]

Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence and exponential decay for a nonlinear wave equation with nonlocal boundary conditions. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2001-2029. doi: 10.3934/cpaa.2013.12.2001

[16]

Ning-An Lai, Yi Zhou. Blow up for initial boundary value problem of critical semilinear wave equation in two space dimensions. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1499-1510. doi: 10.3934/cpaa.2018072

[17]

Biyue Chen, Chunxiang Zhao, Chengkui Zhong. The global attractor for the wave equation with nonlocal strong damping. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021015

[18]

Abdelghafour Atlas. Regularity of the attractor for symmetric regularized wave equation. Communications on Pure & Applied Analysis, 2005, 4 (4) : 695-704. doi: 10.3934/cpaa.2005.4.695

[19]

Cedric Galusinski, Serguei Zelik. Uniform Gevrey regularity for the attractor of a damped wave equation. Conference Publications, 2003, 2003 (Special) : 305-312. doi: 10.3934/proc.2003.2003.305

[20]

Igor Chueshov, Irena Lasiecka, Daniel Toundykov. Long-term dynamics of semilinear wave equation with nonlinear localized interior damping and a source term of critical exponent. Discrete & Continuous Dynamical Systems, 2008, 20 (3) : 459-509. doi: 10.3934/dcds.2008.20.459

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (158)
  • HTML views (283)
  • Cited by (0)

Other articles
by authors

[Back to Top]